MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403911
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Approximated to (b)(6) 2020 based on the date the manufacturer became aware of the event.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that a flexiva id 200 laser fiber was used in a ureteroscopy procedure in the kidney performed on an unknown date.Stone.Reportedly, the laser unit used was a lumenis p100 laser console.According to the complainant, during the procedure, "the fiber cracked".The procedure was completed with another flexiva id 200 laser fiber.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block b3: approximated to october 01, 2020 based on the date the manufacturer became aware of the event.Block h6: problem code 1069 captures the reportable event of fiber break.Block h10: investigation results: the returned flexiva id 200 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured 315.6 cm from the end of the connector to the tip.The fiber was observed fractured/bent 12 cm from the exposed glass tip.The exposed glass tip measured 4 mm and displayed signs of degradation.Examination under magnification confirmed normal degradation of the tip.Light from the sma connector was bright and clear.No other issues with the device were noted.The reported event was confirmed.The analysis of the returned device revealed that the fiber was fractured/bent 12 cm from the end of the exposed glass tip.The exposed glass tip was intact and attached to the fiber body.The exposed glass tip displayed signs of normal degradation.The fiber tip is meant to degrade with use and the fiber should always be handled with care.The fiber body was fractured/bent, which was likely caused by procedural handling or rough technique during the procedure.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on october 14, 2020 that a flexiva id 200 laser fiber was used in a ureteroscopy procedure in the kidney performed on an unknown date.Stone.Reportedly, the laser unit used was a lumenis p100 laser console.According to the complainant, during the procedure, "the fiber cracked".The procedure was completed with another flexiva id 200 laser fiber.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.

Brand Name
FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10791292
Report Number3005099803-2020-05123
Device Sequence Number19104557
Product Code GEX
UDI-Device Identifier08714729963769
UDI-Public08714729963769
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2023
Device Model NumberM006R8403911
Device Catalogue Number69271
Device Lot Number0000009438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1